Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 17, 2009, 6:58 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2009, 6:58 PM CST (00:58 UTC)
- Expired
- Jan 20, 2009, 6:00 PM CST
- In force
- 71 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.18 ft at Jan 17, 2009, 7:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 180059
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CST SAT JAN 17 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF ICE JAMS ON THE MISSISSIPPI RIVER...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-190058-
/O.NEW.KLSX.FL.W.0002.090118T0058Z-090121T0000Z/
/GRFI2.1.ER.000000T0000Z.090118T1200Z.090120T0000Z.NO/
658 PM CST SAT JAN 17 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* UNTIL TUESDAY EVENING.
* AT 6:00 PM SATURDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY
SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/18 01/19 01/20 01/21 01/22
MISSISSIPPI RIVER
GRAFTON 18 18.13 18.5 18.2 17.8 17.5 17.33 follow-up statements
000
WGUS83 KLSX 180222
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CST SAT JAN 17 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...MISSOURI..
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF ICE JAMS ON THE MISSISSIPPI RIVER...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-190221-
/O.CON.KLSX.FL.W.0002.000000T0000Z-090121T0000Z/
/GRFI2.1.ER.000000T0000Z.090118T1200Z.090120T0000Z.NO/
821 PM CST SAT JAN 17 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL TUESDAY EVENING.
* AT 8:00 PM SATURDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY
SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/18 01/19 01/20 01/21 01/22
MISSISSIPPI RIVER
GRAFTON 18 18.18 18.5 18.2 17.8 17.5 17.3000
WGUS83 KLSX 181741
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CST SUN JAN 18 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
THE RIVER STAGE MAY FLUCTUATE NEAR FLOOD STAGE THROUGH TUESDAY DUE TO
EFFECTS FROM ICE FLOWS.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-181810-
/O.CAN.KLSX.FL.W.0002.000000T0000Z-090121T0000Z/
/GRFI2.1.ER.090118T1030Z.090118T1200Z.090118T1237Z.NO/
1140 AM CST SUN JAN 18 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* AT 11 AM SUNDAY THE STAGE WAS 17.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6:30 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR JUST BELOW FLOOD
STAGE THROUGH TUESDAY BEFORE FALLING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE...THE RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
* IMPACT...AT 16.2 FEET...FOR NAVIGATIONAL PURPOSES THROUGH ALTON
LOCK AND DAM CONTROL...THE CORPS WILL NOT ALLOW THE RIVER TO EXCEED
THIS LEVEL...IF AT ALL POSSIBLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/19 01/20 01/21 01/22 01/23
MISSISSIPPI RIVER
GRAFTON 18 17.82 17.8 17.7 17.4 16.9 16.4000
WGUS83 KLSX 181746 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CST SUN JAN 18 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
THE RIVER STAGE MAY FLUCTUATE NEAR FLOOD STAGE THROUGH TUESDAY DUE TO
EFFECTS FROM ICE FLOWS.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-181810-
/O.COR.KLSX.FL.W.0002.000000T0000Z-090121T0000Z/
/GRFI2.1.ER.090118T1030Z.090118T1200Z.090118T1237Z.NO/
1140 AM CST SUN JAN 18 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* AT 11 AM SUNDAY THE STAGE WAS 17.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6:30 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN JUST BELOW FLOOD STAGE
THROUGH TUESDAY BEFORE FALLING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE...THE RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
* IMPACT...AT 16.2 FEET...FOR NAVIGATIONAL PURPOSES THROUGH ALTON
LOCK AND DAM CONTROL...THE CORPS WILL NOT ALLOW THE RIVER TO EXCEED
THIS LEVEL...IF AT ALL POSSIBLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/19 01/20 01/21 01/22 01/23
MISSISSIPPI RIVER
GRAFTON 18 17.82 17.8 17.7 17.4 16.9 16.4What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 17, 5:47 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 17, 5:47 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 547 PM CST SAT JAN 17 2009 .DISCUSSION... /350 PM CST SAT JAN 17 2009/ MODELS ARE IN GOOD MASS FIELD AGREEMENT AT H500...WITH HIGHLY AMPLIFIED LONGWAVE RIDGE OVER THE WRN CONUS AND A DEEP LONGWAVE TROF OVER THE ERN CONUS ATTM CONTINUING THRU TUESDAY. AT THAT TIME...WE ARE LOOKING AT THE LONGWAVE BLOCKING PATTERN IN THE W BREAKING DOWN SOME BUT THE SAME GENERAL NWLY FLOW ALOFT CONTINUING. THE BIGGEST CHANGES BY NEXT WEEKEND WILL OCCUR OVER THE WRN CONUS WHERE SPLIT FLOW REGIME DEVELOPS...WITH PERHAPS ANOTHER ARCTIC AIR INTRUSION INTO THE CNTRL CONUS. NWLY FLOW WILL MAKE PCPN FORECASTS A CHALLENGE...WITH A SERIES OF DISTURBANCES COMING SEWD THRU THE AREA OVER THE NEXT FEW DAYS...BUT STRUGGLING HAVING ENOUGH MOISTURE AT THE LOW AND MID LEVELS TO WORK WITH IN GENERATING A WIDESPREAD AREA OF PCPN. INSTEAD...SHOULD PREDOMINANTLY SEE A SERIES OF CHANCES FOR FLURRIES...WITH THE EXCEPTION BEING ON SUNDAY AND SUNDAY NIGHT WHERE THE MOST MOISTURE WILL BE PRESENT TO WORK OFF OF. WITH GOOD MODEL AGREEMENT ON LIGHT QPF OUTPUT AND GENERAL TRACK...WILL EDGE POPS UP A BIT MORE TO MID RANGE...WITH THE POTENTIAL FOR A NARROW AREA TO RECEIVE AN INCH OR SO OF SNOW...PROBABLY E OF THE MS RIVER. ALL THE OTHER SHORTWAVES... TONIGHT AND MONDAY AND MONDAY NIGHT...WILL HANDLE WITH NON-ACCUMULATING FLURRIES FOR NOW. TEMP TRENDS WILL BE BACK ON THE WAY DOWN AFTER OUR BRIEF MILD DAY... RELATIVELY...TODAY. BUT THERE WILL BE A LACK OF ARCTIC AIRMASSES FOR A WHILE...SO COLD AIR WILL NOT QUITE HAVE AS MUCH BITE AS THE PAST FEW DAYS. NEXT WEEKEND MAY BREAK THAT STREAK THOUGH. TES && .AVIATION... /538 PM CST SAT JAN 17 2009/ FOR THE 00Z TAFS... PRIMARY CONCERN FOR AVIATORS TONIGHT WILL BE LOWERING CIGS ACROSS THE AREA...SECONDARY CONCERN WILL BE POSSIBLE SNOW SHOWERS. COMPARING MODEL GUIDANCE TO OBS IT SEEMS THAT THE MODELS ARE TOO LOW WITH THE CIGS THEYRE FORECASTING. CIGS SHOULD EVENTUALLY GO BELOW 2000FT...BUT ITS GOING TO BE AFTER 06Z FOR MOST OF THE AREA AS ALL THESE LOWER CIGS ARE WAY BACK IN IOWA AT THIS TIME. DONT THINK THERES GOING TO BE MUCH IFR...EXCEPT WHERE THE SPOT SNOW SHOWER BRIEFLY LOWERS CIGS AND VSBYS. I LEFT MENTION OF THIS OUT OF THE TERMINALS BECAUSE I THINK COVERAGE WILL BE PRETTY SPARSE. CIGS WILL GRADUALLY RISE BACK ABOVE 2000FT TOMORROW AFTERNOON. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 17, 3:50 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SAT JAN 17 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 350 PM CST SAT JAN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SNOW ON SUNDAY AND SUNDAY NIGHT. LIGHT ACCUMULATIONS UP TO AN INCH ARE POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
Nearby
River Flood Warnings in Missouri, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.